A friend of mine brought this article to my attention:
I want to stress that this affects people with pre-existing liver conditions. You should not stop any meds cold turkey without discussing it with your doctors first.
I was on Cymbalta for about 6 months and weaned off of it due to ineffectiveness.
The above is good warning, but so that its available here are the signs of Liver damage, per the link: dark urine, jaundice (yellowing of the skin and eyes), itchiness, abdominal tenderness in the liver area, or unexplained flu-like symptoms. Elevations of liver enzymes may be found on blood tests. The article ends:
Report any Cymbalta side effects to Lilly at (800 545-5979) or to the FDA's Medwatch program at (800 332-1088) or online at www.fda.gov/medwatch.
My daughter (28), who's had her adventure with cymbalta reported here by me, called a week ago, saying she was getting sadder each day. The next morning because she was on her way to counseling, I called Lilly at the number listed below to ask about the decline. They recommended that the doctor increase her dosage to the recommended 60mg/day. Then I called her. Her boyfriend thought she was PMSing, and after he told her what he saw, she ageed. When I explained all this to the doctor, he said to wait and see. It's a week later now, and she's been fine on the same dosage every since.
The other day, her boyfriend and she both had the flu (or food poisoning according to him). She wasn't able to keep the pills down that day. The next morning, she said she had a panic attack. It sounded like she had been easily confused upon waking up due to some unusual circumstances and panicked for a few minutes. I called that into Lilly too.
Anyone taking this drug should call in and report. I was surprised with how interested Lilly was in knowing about everything that was going on. The ladies words were, "We REALLY want to know what people are experiencing." That seems kind of good and kind of scary to me--like the public is test subjects. If so that's all the more reason to call with your report.
I have just gone off Cymbalta after 3 1/2 weeks.
I am taking it for pain associated with Nerve damage from diabetes and Fibromyalgia and arthritis.
This drug should be taken off the market!!
Not only could I not sleep without sleeping aids but after going off it for 6 days I passed out on a golf course and hallucinated with Flu like symtoms for days!!
I have called my Doctor and she is calling the Drug company.
It also did not help with my pain .
Is anyone out there that has Neuropathy pain from Diabetes and Arthritis and has found a remedy for the pain??
I am diabetic for over 40 years, under control and very active but with neuropathy.